Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 40, NWS Miami, FL

May 29, 2005Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 29, 2005, 5:09 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 5:09 PM EDT (21:09 UTC)
Expired
May 29, 2005, 5:29 PM EDT
In force
20 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 292110
SVRMFL
FLC011-086-292145-
/O.NEW.KMFL.SV.W.0040.050529T2109Z-050529T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY 
  NORTHEASTERN MIAMI-DADE COUNTY 
  IN SOUTH FLORIDA

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM
  WAS LOCATED NEAR PLANTATION...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  PLANTATION
  SUNRISE
  LAUDERHILL
  WILTON MANORS


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2590 8043 2584 8024 2613 8009 2621 8034

$$
1 follow-up statement
393 
WWUS52 KMFL 292129
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT SUN MAY 29 2005

FLC011-086-292139-
/O.CAN.KMFL.SV.W.0040.000000T0000Z-050529T2145Z/
BROWARD FL-MIAMI-DADE FL-
529 PM EDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE AND
SOUTHEASTERN BROWARD COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 2590 8043 2584 8024 2613 8009 2621 8034

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:47 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 29, 1:47 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
147 PM EDT SUN MAY 29 2005

.DISCUSSION...CURRENTLY, SEABREEZES ARE NOW ACTIVE BUT TO PRECIP
YET. ACARS SOUNDINGS SHOW THAT THE H5 TEMPS HAVE DECREASED TO -9
TO -10, SO DEVELOPMENT WILL BE RATHER QUICK THROUGH 3 PM. CHANCES
ARE GOOD FOR AT LEAST WIND GUSTS TO 35 KNOTS AND SMALL HAIL.

WEAK SURFACE HIGH PRESSURE EXTENDS WESTWARD INTO SOUTH FLORIDA
FROM THE ATLANTIC. THIS WILL REMAIN THE SURFACE SYNOPTIC FEATURE
THROUGH THE EXTENDED. ATMOSPHERIC MOISTURE WILL INCREASE NEXT FEW
DAYS AS MEAN WIND TURNS MORE TO THE SOUTH. PWATS WILL CLIMB TO
OVER 2 FOR TUE AND WED AND THESE DAYS WILL HAVE THE HIGHEST POPS.
BY THU, MEAN FLOW BECOMES SE AND THEN E BY NEXT WEEKEND AS THE
SURFACE HIGH PRESSURE RIDGE STRENGTHENS JUST TO THE NORTH OF THE
CWA. PWATS WILL ALSO DECREASE STEADILY. FOCUS OF HIGHEST POPS
WILL BE INTERIOR AND WEST THU THROUGH SUN.

&&

.MARINE...WINDS WILL BE LESS THAN 15 KNOTS AND SEAS 2 FEET OR LESS
THROUGH ENTIRE PERIOD, SO GOOD BOATING WILL CONTINUE OUTSIDE OF
THUNDERSTORM ACTIVITY.

&&

.FIRE WEATHER...NO PROBLEMS HERE SINCE AFTN RHS WILL BE ABOVE
40 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  91  75  90 /  20  30  20  50
FORT LAUDERDALE  75  88  77  89 /  20  30  20  50
MIAMI            76  90  77  90 /  20  30  20  50
NAPLES           73  88  75  88 /   5  20  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, May 29, 3:08 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
308 AM EDT SUN MAY 29 2005

FLZ063-066>075-292300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
308 AM EDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...A FEW STORMS COULD BE STRONG EAST COAST TODAY...
...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY...
...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY...

THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE
LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING
PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS
SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES.

A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON
ALONG THE EAST COAST METRO AREAS WITH GUSTY WINDS...LOCALLY HEAVY
RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH
FLORIDA.

REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE
UNTIL THE STORMS HAVE PASSED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST METRO AREAS
THIS AFTERNOON AND EVENING.

BAXTER

In the hours before

Local storm report, May 29, 5:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             PLANTATION              26.12N 80.25W
05/29/2005  0.50 INCH        BROWARD            FL   TRAINED SPOTTER

&&

BRABANDER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:58 PM EDTSpecial Marine WarningMFL62 min
May 29, 4:36 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.